MAUDE Adverse Event Report: CAREFUSION MAXPLUS TRI-FUSE SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXPLUS TRI-FUSE SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MP9220-C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 3ml bd syringe of 0.9% sodium chloride injection, usp (bd 3ml, lot 804411c, ref 306508, exp: 2021-2-12); green curos swab cap.The customer¿s report that the tri-fuse leaked was confirmed.Visual inspection showed that one of its female luer components had multiple vertical hair line cracks that measured approximately 0.0390 to 0.1230 inches long.The cracks were observed to be running parallel to the direction of fluid flow.No stress/ tool marks were observed on the cracked luer.During functional and pressure testing a leak was observed as fluid flowed through one of the cracks.The root cause of the cracks was not definitively determined.
 
Event or Problem Description
The customer reported that the tri-connector used to connect the fluids to the picc appeared to have leaked which prevented the fluids from running through the tubing properly.The clinician changed the connector resulting in no further complications.A hct was performed and was within normal limits.There was no patient harm.

Brand Name
MAXPLUS TRI-FUSE SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7981132
Report Number9616066-2018-01918
Device Sequence Number1195265
Product Code FPA
UDI-Device Identifier10885403237003
UDI-Public10885403237003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model NumberMP9220-C
Device Catalogue NumberMP9220-C
Device Lot Number18026168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO